Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 40, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 12, 2020, 6:00 PM EDT for Essex County, King and Queen County, Middlesex County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2020, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 12, 2020, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, VA, King and Queen County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WGUS51 KAKQ 122200
FFWAKQ
VAC057-097-119-130100-
/O.NEW.KAKQ.FF.W.0040.200812T2200Z-200813T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
600 PM EDT Wed Aug 12 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Southeastern Essex County in east central Virginia...
Southeastern King and Queen County in east central Virginia...
Western Middlesex County in eastern Virginia...
* Until 900 PM EDT.
* At 600 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jamaica, Church View, Center Cross, Shacklefords, Velma,
Dragonville, Mascot, Montague, Laneview, Ino and Clancie.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3779 7682 3783 7682 3782 7675 3781 7672
3781 7671 3781 7670 3780 7669 3780 7668
3779 7668 3778 7667 3764 7666 3753 7668
3754 7677 3767 7680
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
EI1 follow-up statement
928
WGUS71 KAKQ 130059
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
859 PM EDT Wed Aug 12 2020
VAC057-097-119-130109-
/O.EXP.KAKQ.FF.W.0040.000000T0000Z-200813T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex VA-King and Queen VA-Middlesex VA-
859 PM EDT Wed Aug 12 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR
SOUTHEASTERN ESSEX, SOUTHEASTERN KING AND QUEEN AND WESTERN
MIDDLESEX COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flash Flood Watch remains in effect until 1200 AM EDT for portions
of southeast Maryland and Virginia.
LAT...LON 3779 7682 3783 7682 3782 7675 3781 7672
3781 7671 3781 7670 3780 7669 3780 7668
3779 7668 3778 7667 3764 7666 3753 7668
3754 7677 3767 7680
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:11 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 12, 4:11 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
411 PM EDT Wed Aug 12 2020
.SYNOPSIS...
A trough of low pressure east of the mountains, will keep
numerous showers and and thunderstorms in the forecast through
Friday. A cold front pushes into our area Friday night into
Saturday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 400 PM EDT Wednesday...
Thunderstorms have fired along the surface trough, generally
extending from Farmville through RIC and NE into the eastern shore.
Very little movement to these storms that have prompted flash flood
warnings and advisories for parts of the area already. Expect the
convection to fill in further west late this afternoon into this
evening as outflow from the initial storms help to develop new
storms in the NW Piedmont. As such, will maintain the flash flood
watch as is. Expect the convection to diminish after sunset, however
will need to maintain chance pops for the entire area tonight due
the trough remaining across the area. The 12z HREF continues to show
the possibility of heavy rain across the northern neck and even into
the eastern shore late tonight into tomorrow morning. As such, have
placed the highest pops in this area.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 400 PM EDT Wednesday...
Latest guidance is in excellent agreement in showing the inverted
surface trough axis over the area on Thursday. In addition, the NWP
suggest the weak low over the Carolinas/Georgia will slowly move
northward along the boundary on Thursday. This will allow for
increase low level moisture convergence and low level theta-e
advection which should renew another round of showers and
thunderstorms with locally heavy rain. Much of the area is under a
slight risk of excessive rainfall on Thursday per WPC. The CAMS
suggest that the heaviest rainfall main be closer to the low
generally along/south of I-64 but in reality any location could see
heavy rainfall given the high precipitable water values of 2 inches,
slow storm motion and deep warm cloud depth near 15000 ft. Will
likely need another flash flood watch for Thursday, but will let the
current flash flood watch for today end and allow the mid shift to
try to fine tune any watch needed for Thursday.
Guidance starts to diverge on Friday, with the ECMWF and Canadian
showing the trough pushing just south of the area while the NAM and
GFS generally keep the front stationary over the area again. Without
a significant upper trough, it is very hard for troughs/fronts to
push south of the area this time of year. As such, have opted to
trend more toward the GFS/NAM solutions for Friday and keep likely
pops across the area generally across the southern half of the area.
Continued unsettled into Saturday with the front remaining across
the area with additional heavy rainfall possible especially
along/west of I-95.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...
Unsettled weather continues into Sunday and even into Monday with
the surface trough remaining in place. A upper trough finally digs
into the Great Lakes and northeast early next week.
Unfortunately, it is unclear if this trough will allow the
front/trough to actually clear the area. Model guidance suggests
that it will continue to hang up nearby through midweek. As
such, will need to maintain chance Pops each afternoon/evening
through the extended. Am not expecting as much heavy rainfall as
the precipitable water values will not be as high. Otherwise,
temperatures should be seasonable with highs in the mid-upper
80s and lows in the mid 60s/lower 70s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...
Mostly VFR conditions outside of thunderstorms this afternoon
into this evening. Best chance for thunder this afternoon is
RIC/SBY and PHF where those sites could briefly drop to IFR as
well as seeing some gusty winds. Showers and storms will
diminish after sunset. Cannot rule out MVFR vsby and cigs
overnight where it rained especially RIC and SBY.
Outlook:
Shwrs/tstms become more widespread Thurs thru Sat as moisture
increases along the sfc trof/cold front.
&&
.MARINE...
As of 400 PM EDT Wednesday...
Fairly benign marine condition through the end of the week. An
inverted trough is located inland across the Mid-Atlantic. This has
lead to SE winds 5-15 kt across area waters. There will be a threat
of locally gusty winds near thunderstorms Thursday and Friday
afternoon (possibly as early as late morning). An area of surface
low pressure will move off the VA coast Friday night and into Sunday
morning. In combination with a high pressure system across New
England, winds will become NE 10-20 kt this weekend (highest winds
for coastal waters off Delmarva). Chance of thunderstorm will
decrease for the weekend.
Waves in the Chesapeake Bay will be 1-2 ft through the forecast
period. Seas will build from 1-2 ft Thursday and Friday to 3-5 ft
this weekend.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until midnight EDT tonight for MDZ021-022.
NC...None.
VA...Flash Flood Watch until midnight EDT tonight for VAZ048-
060>062-064-067>069-075-076-509>517-519-521-522.
MARINE...None.
&&
SYNOPSIS...MPR/MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...MRD
AVIATION...MPR/MRD
MARINE...CPHazardous weather outlook, Aug 12, 4:06 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 406 PM EDT Wed Aug 12 2020 MDZ021-022-VAZ048-060>062-064-067>069-075-076-509>517-519-521-522- 132015- Dorchester-Wicomico-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- Eastern Essex- 406 PM EDT Wed Aug 12 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms are likely Thursday through the upcoming weekend. Periods of locally heavy rainfall...along with flooding of poor drainage and urban areas are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ023>025-NCZ012>017-030>032-102-VAZ065-066-077>090-092-093-095>100- 518-520-523>525-132015- Somerset-Inland Worcester-Maryland Beaches-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Mecklenburg-Lunenburg-Northumberland-Lancaster- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Middlesex-Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Eastern King William-Eastern King and Queen-York- Newport News-Hampton/Poquoson- 406 PM EDT Wed Aug 12 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and thunderstorms may produce locally heavy downpours into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More widespread showers and thunderstorms are likely Thursday through the weekend. Periods of locally heavy rainfall and flooding of poor drainage and urban areas will be the main threat in showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 12, 4:17 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1 WNW LAKESIDE 37.62N 77.48W
08/12/2020 HENRICO VA BROADCAST MEDIA
WATER FLOWING OVER HERMITAGE RD.
&&Special weather statement, Aug 12, 4:42 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
442 PM EDT Wed Aug 12 2020
MDZ021-022-122130-
Dorchester-Wicomico-
442 PM EDT Wed Aug 12 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
WICOMICO AND NORTHEASTERN DORCHESTER COUNTIES...
At 441 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Trappe to 6 miles south of Secretary to near
Vienna. Movement was south at 15 mph.
Wind gusts around 40 mph and rainfall amounts of around 1 inch are
possible with these storms.
Locations impacted include...
Cambridge, Hurlock, Hebron, Sharptown, Secretary, Vienna, University
Of Maryland Center For Environmental Studies, East New Market,
Mardela Springs, Galestown, Brookview, Eldorado, Bucktown and
Linkwood.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3862 7584 3862 7571 3840 7569 3835 7591
3847 7614 3860 7614 3858 7611 3859 7609
3857 7607 3858 7606 3857 7603 3859 7599
3861 7598 3863 7598 3864 7596
TIME...MOT...LOC 2041Z 338DEG 15KT 3862 7604 3851 7592 3844 7579
EISpecial weather statement, Aug 12, 4:42 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
442 PM EDT Wed Aug 12 2020
VAZ078-084>086-122145-
Mathews-Middlesex-Lancaster-Gloucester-
442 PM EDT Wed Aug 12 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
GLOUCESTER...SOUTH CENTRAL MIDDLESEX...NORTHWESTERN MATHEWS AND
CENTRAL LANCASTER COUNTIES...
At 441 PM EDT, radar indicated thunderstorms developing a line
extending from Saluda to Wicomico. Movement was north at 20 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
These storms will be near...
Saluda and Glenns around 445 PM EDT.
Urbanna around 455 PM EDT.
Hartfield around 540 PM EDT.
Other locations impacted by these storms include Beulah, Mollusk,
Senora, Glass, Naxera, Harmony Village, Bertrand, Grafton, Harcum and
Cash.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3783 7649 3737 7639 3724 7651 3725 7654
3727 7656 3761 7663
TIME...MOT...LOC 2041Z 197DEG 16KT 3759 7658 3731 7653
ALBSpecial weather statement, Aug 12, 5:16 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
516 PM EDT Wed Aug 12 2020
VAZ076-078-083-085-518-520-522-122215-
New Kent-Middlesex-Richmond-Eastern King William-Lancaster-Eastern
Essex-Eastern King and Queen-
516 PM EDT Wed Aug 12 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
KING AND QUEEN...NORTHWESTERN MIDDLESEX...SOUTHEASTERN RICHMOND...
EASTERN NEW KENT...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN ESSEX AND
WEST CENTRAL LANCASTER COUNTIES...
At 516 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Center Cross to near Barhamsville. Movement
was northeast at 20 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
These storms will be near...
Center Cross around 520 PM EDT.
Sharps around 530 PM EDT.
Little Plymouth around 540 PM EDT.
Farnham around 545 PM EDT.
Church View around 600 PM EDT.
Jamaica around 605 PM EDT.
Other locations impacted by these storms include Laneview, Nesting,
Eltham, Bowlers Wharf, Ino, Dragonville, Montague, Mattaponi, Warner
and Downing.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3781 7660 3779 7663 3779 7661 3778 7662
3778 7661 3759 7663 3760 7665 3753 7667
3745 7682 3744 7688 3741 7690 3780 7680
3795 7659
TIME...MOT...LOC 2116Z 213DEG 17KT 3778 7673 3749 7681
ALBSpecial weather statement, Aug 12, 5:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
530 PM EDT Wed Aug 12 2020
MDZ022-122215-
Wicomico-
530 PM EDT Wed Aug 12 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL WICOMICO
COUNTY...
At 529 PM EDT, a thunderstorm with heavy rain was located over
Salisbury, moving northeast at 15 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with this storm.
Locations impacted include...
Salisbury, Fruitland, Salisbury University, Delmar, Hebron,
Parsonsburg, Pittsville, Willards, Salisbury-Wicomico, Lakewood,
Chesapeake Heights, Melson and Shad Point.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3829 7545 3828 7552 3838 7574 3846 7568
3845 7534 3843 7533
TIME...MOT...LOC 2129Z 213DEG 12KT 3837 7557
EISpecial weather statement, Aug 12, 5:56 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
556 PM EDT Wed Aug 12 2020
VAZ075>078-085-522-122245-
Middlesex-Richmond-Northumberland-Westmoreland-Lancaster-Eastern
Essex-
556 PM EDT Wed Aug 12 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
MIDDLESEX...NORTHUMBERLAND...SOUTHEASTERN RICHMOND...SOUTHEASTERN
WESTMORELAND...EASTERN ESSEX AND LANCASTER COUNTIES...
At 555 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sharps to Morattico to near White
Stone. Movement was northeast at 30 mph.
Wind gusts up to 45 mph and rainfall amounts of 1 to 2 inches are
possible with these storms.
Locations impacted include...
Kilmarnock, Fair Port, Robley, Callao, Lancaster, White Stone,
Kinsale, Morattico, Heathsville, Wicomico Church, Farnham,
Haynesville, Lewisetta, Hague, Sharps, Center Cross, Westmoreland,
Byrdton, Lottsburg and Threeway.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3807 7653 3805 7652 3804 7652 3804 7655
3806 7656 3803 7656 3803 7652 3802 7651
3802 7647 3797 7641 3795 7634 3789 7624
3789 7619 3783 7620 3757 7643 3773 7662
3781 7679 3808 7667
TIME...MOT...LOC 2155Z 210DEG 36KT 3785 7675 3778 7659 3768 7647
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:13 AM EDT | Flash Flood Watch | AKQ | Amelia, Caroline, Chesterfield, Cumberland, Essex, Fluvanna and 13 more | 19 hr |
| Aug 12, 1:46 PM EDT | Special Weather Statement | AKQ | Hanover | 44 min |
| Aug 12, 2:12 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, King and Queen | 81 min |
| Aug 12, 2:19 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| Aug 12, 2:38 PM EDT | Areal Flood Advisory | AKQ | Henrico, City of Richmond | 112 min |
| Aug 12, 2:53 PM EDT | Flash Flood Warning | AKQ | Henrico, City of Richmond | 3 hr |
| Aug 12, 3:21 PM EDT | Areal Flood Advisory | AKQ | Northumberland, Richmond | 114 min |
| Aug 12, 3:25 PM EDT | Areal Flood Advisory | AKQ | Hanover | 2 hr |
| Aug 12, 4:01 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 44 min |
| Aug 12, 4:02 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Aug 12, 5:11 PM EDT | Areal Flood Advisory | AKQ | Fluvanna, Goochland, Louisa | 2 hr |
| Aug 12, 5:16 PM EDT | Special Weather Statement | AKQ | King and Queen | 59 min |
| Aug 12, 5:21 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Middlesex | 114 min |
| Aug 12, 5:27 PM EDT | Areal Flood Advisory | AKQ | Lunenburg, Prince Edward | 2 hr |
| Aug 12, 5:48 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, King William, Middlesex, New Kent, Richmond | 117 min |
| Aug 12, 5:56 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland, Richmond | 49 min |
| Aug 12, 6:44 PM EDT | Special Weather Statement | AKQ | Northumberland | 46 min |
| Aug 12, 6:53 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 3 hr |
| Aug 12, 7:14 PM EDT | Special Weather Statement | AKQ | City of Richmond | 46 min |
| Aug 12, 7:42 PM EDT | Special Weather Statement | AKQ | Gloucester | 63 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.